MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.Manufacturing record evaluation was performed for the finished device 30537008 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of the major aortopulmonary collateral arteries, an approach was made from the right femoral artery with an unspecified sheath (4f).An angio catheter advanced toward the left internal thoracic artery.A prowler select plus microcatheter (mc) was inserted into the patient and advanced toward a shunt and coil embolization started.After several competitive coils were implanted, the pouch of the complaint product, a 3mm x 8cm galaxy g3 coil (gly120308, 30537008) was opened for additional embolization.It was re-winded several times, but it came out from the lesion a little, therefore, the physician re-sheathed.However, on the way, the zipper stopped and after being repeated several times, the zipper came to the front, but the introducer was not restored, and the wire was exposed from where it was caught.Since it was impossible to put it back, the entire system was removed, and the procedure proceeded.After that, the catheter was modified at the proper position and a coil of the same catalog number was used and the embolization was continued.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Updated sections on this medwatch report: b5, e1, e2, e3, g3, g6, h2 and h10.Section b5: additional information received indicated that the coil did no appear to be different coil wind than expected.The coil did not appear to be coil damage while in the aneurysm that may have contributed to the positioning difficulty.The coil was not withdrawn with the microcatheter then only the microcatheter was reinserted and repositioned and a new coil was inserted and was implanted.The microcatheter was removed as the zipper was stuck at the middle of the introducer sheath and the dpu wire was protruded so the coil system and the microcatheter were removed together.There was no alleged product malfunction with the prowler select.Section e1 - initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization of the major aortopulmonary collateral arteries, an approach was made from the right femoral artery with an unspecified sheath (4f).An angio catheter advanced toward the left internal thoracic artery.A prowler select plus microcatheter (mc) was inserted into the patient and advanced toward a shunt and coil embolization started.After several competitive coils were implanted, the pouch of the complaint product, a 3mm x 8cm galaxy g3 coil (gly120308, 30537008) was opened for additional embolization.It was re-winded several times, but it came out from the lesion a little, therefore, the physician re-sheathed.However, on the way, the zipper stopped and after being repeated several times, the zipper came to the front, but the introducer was not restored, and the wire was exposed from where it was caught.Since it was impossible to put it back, the entire system was removed, and the procedure proceeded.After that, the catheter was modified at the proper position and a coil of the same catalog number was used and the embolization was continued.Additional information received indicated that the coil did not appear to be different coil wind than expected.The coil did not appear to be coil damage while in the aneurysm that may have contributed to the positioning difficulty.The coil was not withdrawn with the microcatheter then only the microcatheter was reinserted and repositioned and a new coil was inserted and was implanted.The microcatheter was removed as the zipper was stuck at the middle of the introducer sheath and the dpu wire was protruded so the coil system and the microcatheter were removed together.There was no alleged product malfunction with the prowler select.There was no adequate flush maintained through the devices.The same prowler select was used successfully with the subsequent coils.No excessive force was applied to attempt to un-zip or re-zip the introducer.There was no event prolongation due to the procedure.The device was removed from the patient without additional intervention.The device was discarded; therefore, no further investigation can be performed.Manufacturing record evaluation was performed for the finished device 30537008 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints of zipping difficulties, prescore rupture and positioning difficulty-coil herniation could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.It was noted on the event description that there was no adequate flush maintained through the devices as part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12391002
Report Number3008114965-2021-00435
Device Sequence Number4056056
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30537008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS MICROCATHETER; UNSPECIFIED SHEATH (4F)